Alert archive / Texas / Flash Flood Warnings in 2013

Flash Flood Warning 2, NWS Corpus Christi, TX

May 11, 2013Webb County, Texas

NWS Corpus Christi, TX issued this flash flood warning at May 11, 2013, 12:42 AM CDT for Webb County, Texas. It was in force for 78 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2013, 12:42 AM CDT (05:42 UTC)
Expired
May 11, 2013, 2:00 AM CDT
In force
78 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

County Webb County, TX

The radar

The Corpus Christi radar (KCRP), 200 km from the middle of the area, began a volume at 05:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 1:20 AM CDTFLASH FLOODLaredo, TX1 WATER RESCUE ON INTERSECTION MINES ROAD AND RANCHO VIEJO. FLOODING ON MCPHERSON AND INTERNATIONAL ROAD. FLOODING OF HOME ON LADY DI LOOP. FLOODING OF STREETS IN SOUTH LAREDO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 5.7 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2013-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1588 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2013-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1588 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
499 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
-0.3
Supercell composite
-1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

053 
WGUS54 KCRP 110542
FFWCRP
TXC479-110700-
/O.NEW.KCRP.FF.W.0002.130511T0542Z-130511T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1242 AM CDT SAT MAY 11 2013

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL WEBB COUNTY IN SOUTH TEXAS...

* UNTIL 200 AM CDT

* AT 1234 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR            
  INDICATED MODERATE TO HEAVY RAIN CONTINUING OVER THE CITY OF       
  LAREDO. RAINFALL ESTIMATES IN MUCH OF THE CITY ARE 2 INCHES OR     
  GREATER. REPORTS OF STREET FLOODING HAVE BEEN RECEIVED FROM LOCAL  
  EMERGENCY OFFICIALS AND TRAINED SPOTTERS. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
  SOME CITIES AND TOWNS THAT WILL EXPERIENCE FLOODING INCLUDE...
  LAREDO...DOCTORS HOSPITAL OF LAREDO...LAREDO COMMUNITY COLLEGE...  
  LAREDO COUNTRY CLUB...LAREDO INTERNATIONAL AIRPORT AND ORVIL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 2746 9951 2747 9949 2749 9950 2749 9953
      2756 9952 2760 9955 2760 9959 2763 9961
      2762 9966 2766 9970 2773 9970 2773 9927
      2734 9927 2734 9951

$$

PZ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 11, 12:35 AM CDT, 7 minutes earlier.

Area forecast discussion, May 11, 12:35 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1235 AM CDT SAT MAY 11 2013

.DISCUSSION...UPDATED FOR THE 06Z AVIATION DISCUSSION. SEVERE
THUNDERSTORM WATCH 157 REMAINS IN EFFECT THROUGH 2 AM CDT SATURDAY.

&&

.AVIATION...ONGOING CONVECTION OVER WESTERN ALONG THE RIO GRANDE
AFFECTING THE LRD TAF SITE. DUE TO MISSING OBS WITH MVFR/IFR
CONDITIONS LIKELY UNDER THUNDERSTORMS...WILL ADD AMD NOT SKED AT
LRD. ENOUGH INSTABILITY RESIDES IN THE MIDLEVELS THAT SHOWERS AND
THUNDERSTORMS REMAIN A POSSIBILITY OVERNIGHT FURTHER
EAST. TIMING PAST 12Z IS A BIT DIFFICULT AS IT DEPENDS ON THE
ONGOING CONVECTION...SO FOR NOW WILL ONLY MENTION VICINITY
THUNDER THROUGH THE REST OF THE MORNING HOURS. CHANCES FOR
CONVECTION TAPER OFF INTO THE AFTERNOON AS INSTABILITY WEAKENS
WITH MORE DRYING TAKES PLACE. GENERAL EAST TO NORTHEAST FLOW IS
EXPECTED DUE TO THE LINGERING FRONTAL BOUNDARY DRAPED OVER THE
REGION. COMBINATION VFR/MVFR CIGS OVERNIGHT...WITH MVFR/IFR CIGS
AND GUSTY VARIABLE WINDS POSSIBLE WITHIN ANY THUNDERSTORM.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    66  82  64  84  68  /  20  20  10  10  10
VICTORIA          62  82  60  82  63  /  10  10  10  10  10
LAREDO            67  84  65  85  69  /  40  30  20  30  20
ALICE             65  82  61  85  66  /  20  20  10  10  10
ROCKPORT          68  81  67  82  68  /  20  10  10  10  10
COTULLA           63  82  61  84  65  /  20  10  10  20  20
KINGSVILLE        66  82  62  85  67  /  20  20  10  10  10
NAVY CORPUS       69  79  67  80  69  /  20  20  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

CB/85...AVIATION
Hazardous weather outlook, May 10, 7:34 PM CDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
734 PM CDT FRI MAY 10 2013

GMZ230-235-250-255-270-275-TXZ229>234-239>247-111200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
734 PM CDT FRI MAY 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS SOUTH TEXAS
TONIGHT. SOME STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND
DAMAGING STRAIGHT-LINE WINDS. AN ISOLATED TORNADO CAN NOT BE
RULED OUT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 2 AM CDT
FOR ALL OF SOUTH TEXAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO PERSIST ON
SATURDAY ACROSS MUCH OF SOUTH TEXAS...WITH THE MAIN SEVERE WEATHER
CONCERN SHIFTING MORE SOUTH OF THE AREA. THUNDERSTORMS WILL REMAIN
IN THE FORECAST OVER THE RIO GRANDE PLAINS AND SOUTHERN BRUSH
COUNTRY SUNDAY AND MONDAY...WITH THUNDERSTORM CHANCES SPREADING
FARTHER NORTH AND EAST ON TUESDAY AS AN UPPER LEVEL TROUGH
APPROACHES TEXAS. HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED
SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED TONIGHT. PLEASE RELAY ALL REPORTS
TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE IN CORPUS
CHRISTI.

JR

In the hours before

Special weather statement, May 10, 8:58 PM CDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
858 PM CDT FRI MAY 10 2013

TXZ229-239-110245-
LA SALLE-WEBB-
858 PM CDT FRI MAY 10 2013

...A STRONG THUNDERSTORM AFFECTING LA SALLE AND WEBB COUNTIES...

AT 855 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM 10 MILES SOUTH OF CATARINA...OR 21 MILES
NORTHWEST OF ENCINAL...MOVING EAST AT 40 MPH.

PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

PZ
Local storm report, May 10, 9:09 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
909 PM CDT FRI MAY 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 PM     HAIL             THREE RIVERS            28.47N 98.18W
05/10/2013  0.25 INCH        LIVE OAK           TX   EMERGENCY MNGR

&&

HART
Local storm report, May 10, 9:11 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
911 PM CDT FRI MAY 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             SW THREE RIVERS         28.46N 98.18W
05/10/2013  1.00 INCH        LIVE OAK           TX   TRAINED SPOTTER

            REPORT FROM SPOTTER NETWORK.

&&

HART
Special weather statement, May 10, 9:58 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
958 PM CDT FRI MAY 10 2013

TXZ239-110345-
WEBB-
958 PM CDT FRI MAY 10 2013

...A STRONG THUNDERSTORM MOVING INTO NORTHWEST WEBB COUNTY...

AT 955 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 19 MILES SOUTHEAST OF CHUPADERA RANCH
AIRPORT...OR 36 MILES WEST OF ENCINAL...MOVING NORTHEAST AT 40 MPH.

DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

PZ
Local storm report, May 10, 10:35 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1035 PM CDT FRI MAY 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 PM     TSTM WND DMG     6 ENE CROSS             28.63N 98.46W
05/10/2013                   MCMULLEN           TX   TRAINED SPOTTER

            FOUR POWER POLES DOWN, ALONG WITH DAMAGE TO A GARAGE.

&&

GWILK
Local storm report, May 11, 12:01 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1201 AM CDT SAT MAY 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1117 PM     HAIL             RIO BRAVO               27.36N 99.48W
05/10/2013  1.75 INCH        WEBB               TX   LAW ENFORCEMENT

            SHERIFF OFFICE REPORTED GOLFBALL SIZE HAIL IN RIO BRAVO.
            REPORT RELAYED THROUGH HEATWAVE AT KGNS.

&&

HART

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 7:59 PM CDTSevere Thunderstorm WarningCRPBee, Live Oak, McMullen46 min
May 10, 8:43 PM CDTSevere Thunderstorm WarningCRPBee, Live Oak47 min
May 10, 10:45 PM CDTFlash Flood WarningCRPWebb2 hr
May 10, 11:02 PM CDTSevere Thunderstorm WarningCRPWebb28 min

Nearby

Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.